Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
197 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What causes shortness of breath and fatigue?

Hello, for the last several months my father has been retaining fluid in his ankles, legs, arms, and hands (extreme swelling/edema). It started in his ankles and has moved to his upper extremities. He is experiencing slurred speech, absentmindedness, shortness of breath, fatigue, and trouble walking due to his shortness of breath. I recently noticed his face (and scalp) is turning pale with a yellowish hue. When he takes breathes he has to take a double breath, especially while sleeping. He has gained weight and his belly is distended, which I believe could be a liver issue. He craves sweets quite often such as doughnuts and cakes. My grandmother (his Mother) passed away approximately 2 years ago of congestive heart failure and she may have had diabetes as her mother passed away from it. As a result of my research, I believe my father may be suffering from a liver/kidney disorder, diabetes, or congestive heart failure caused by the former. Could this be the case? I appreciate any advice you may offer. Thank you, Mya
Tue, 30 Oct 2018
Report Abuse
Dentist 's  Response
Hi,

I got your chief complaint. It is due to kidney problem and congestive heart failure.

It begins first in feet, legs then spread to abdomen, lungs and face. Difficulty in breathing is due to pulmonary edema.

I suggest you without the wait and watch report him to the emergency room to treat him as soon as possible.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Soheel Hussain Zargar,
Dentist
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in

doctor1 MD

pneumonia after 10 days o medication persists to cause tiredness, shortness of breath and overall saps energy causing person to rest constantly and...